Contralateral decreased visual acuity and extraocular muscle palsies following retrobulbar anesthesia.

Published

Journal Article

Numerous complications resulting from retrobulbar injections in the injected eye and orbit have been reported. A rare complication of retrobulbar anesthesia is the occurrence of decreased visual acuity and extraocular muscle palsies in the contralateral eye. We report three cases of contralateral dysfunction of cranial nerves II and III, following retrobulbar anesthesia. None of the patients suffered permanent sequelae. Several methods of decreasing the probability of such an occurrence are discussed.

Full Text

Duke Authors

Cited Authors

  • Antoszyk, AN; Buckley, EG

Published Date

  • April 1986

Published In

Volume / Issue

  • 93 / 4

Start / End Page

  • 462 - 465

PubMed ID

  • 3703519

Pubmed Central ID

  • 3703519

International Standard Serial Number (ISSN)

  • 0161-6420

Digital Object Identifier (DOI)

  • 10.1016/s0161-6420(86)33715-1

Language

  • eng

Conference Location

  • United States